Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 133, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 6, 2003, 7:44 PM CDT for Bollinger County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2003, 7:44 PM CDT (00:44 UTC)
- Expired
- May 6, 2003, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 5:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:16 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 6, 3:16 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT MON MAY 5 2003 FORECAST CHALLENGES CONTINUE TO BE CONVECTIVE CHANCES THROUGHOUT THE WEEK AND SEVERE WEATHER. MANY PARAMETERS TO KEEP AN EYE ON THIS PACKAGE. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG WEAK FRONT ALONG THE NORTHERN BOUNDARY OF THE CWA INTO THIS EVENING. THUNDERSTORMS SHOULD INCREASE AS STORMS CURRENTLY OVER WESTERN MISSOURI AND KANSAS REACH OUR AREA LATER THIS EVENING AND OVERNIGHT. SEVERE WEATHER POSSIBLE WITH PART OF THE AREA IN MODERATE RISK. FOLLOWING THE ETA/MESOETA FOR THE MOST PART AND ALL MODELS HAVE GENERAL AGREEMENT ON SOME TIMING OVER THE NEXT COUPLE OF DAYS. ATTEMPTED TO TIME THE PRECIPITATION IN THE GRIDS. ONE WAVE MOVES THROUGH TONIGHT AND THE NEXT LATE WEDNESDAY NIGHT INTO THURSDAY...LINGERING INTO FRIDAY. LEFT A SLIGHT CHANCE IN ON SATURDAY. THERE IS SOME CONCERN ABOUT FLOODING...BUT AFTER CONSULTING WITH HYDROLOGIST...FEEL THAT WE HAVE HAD A DAY TO DAY OUT AND THE HIGHEST QPF IS FORECAST TO OUR NORTH. WILL MENTION BOTH SEVERE AND HEAVY RAINFALL. AS FOR TEMPERATURES...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE THROUGH THURSDAY. .PAH...NONE. PS
Hazardous weather outlook, May 6, 5:40 PM CDT, 2 hours 4 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 540 PM CDT TUE MAY 6 2003 ...TORNADO WATCH 275 IN EFFECT UNTIL MIDNIGHT... ...POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EPISODE EARLY TONIGHT ACROSS THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS CONTINUE OVER CENTRAL AND SOUTHWEST MISSOURI AS OF LATE AFTERNOON. THIS ACTIVITY WILL BE HEADED EAST TO SOUTHEAST INTO SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI BETWEEN 700 PM AND 900 PM. THERE IS A HIGH LIKELIHOOD OF SEVERE WEATHER WITH THIS ACTIVITY...INCLUDING TORNADOES...HIGH WIND AND LARGE HAIL. THE ACTIVITY WILL EVENTUALLY MOVE INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY AROUND MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE EARLY WEDNESDAY AND LATER WEDNESDAY NIGHT. AN ORGANIZED LINE OF STORMS MAY STILL BE PRODUCING SOME DAMAGING WINDS ACROSS THE FAR EASTERN PORTIONS OF THE QUAD STATE AROUND SUNRISE WEDNESDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE REGION LATER ON WEDNESDAY...RESULTING IN DRY CONDITIONS FOR MUCH OF THE DAY. HOWEVER...THE FRONT WILL BEGIN TO LIFT BACK NORTH ACROSS SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY AFTER MIDNIGHT WEDNESDAY NIGHT. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND JUST NORTH OF THIS BOUNDARY...PRIMARILY OVER SOUTHEAST MISSOURI. LARGE HAIL WILL BE THE MAIN HAZARD...BUT DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE WILL BE PERIODIC CHANCES OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH MONDAY...AS THE AREA REMAINS IN SOUTHWEST FLOW ALOFT AND A MEANDERING FRONTAL BOUNDARY STAYS IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL BE NEEDED BY ABOUT 700 PM OR 800 PM ACROSS SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...AND LATER THIS EVENING OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.
In the hours before
Special weather statement, May 6, 4:00 PM CDT, 3 hours 44 minutes before
INZ081-082-085>087-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 400 PM CDT TUE MAY 6 2003 ...FUNNEL CLOUD OBSERVED OVER SOUTHERN GIBSON COUNTY... SEVERAL REPORTS FROM SPOTTERS OF A FUNNEL CLOUD HAVE BEEN RECEIVED...IN THE VICINITY OF FORT BRANCH AND HAUBSTADT. SPOTTERS INDICATED THAT THE FUNNEL CLOUD HAD LIFTED BACK INTO THE CLOUD...AS OF 355 PM. AT 357 PM CDT...OWENSVILLE INDIANA DOPPLER RADAR SHOWED A THUNDERSTORM IN THAT SAME AREA. THE STORM CONTINUED TO MOVE EAST AT 40 MPH...ALONG HIGHWAY 168 TOWARD MACKEY...AND SHOULD REACH MACKEY BY 410 PM. IF YOU LIVE IN SOUTHEAST GIBSON COUNTY...REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED TO TAKE QUICK ACTION SHOULD A WARNING BE ISSUED.
Special weather statement, May 6, 4:04 PM CDT, 3 hours 40 minutes before
ILZ075>078-080>087-INZ081-082-085>088-MOZ076-086-087-062130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 404 PM CDT TUE MAY 6 2003 TORNADO WATCH 268 FOR SOUTHWEST INDIANA...AND PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...EXPIRED AT 400 PM. THERE ARE NO COUNTIES WITHIN THE PADUCAH FORECAST AREA UNDER A WEATHER WATCH AT THIS TIME.
Special weather statement, May 6, 5:50 PM CDT, 1 hour 54 minutes before
ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-107>112-114- 070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CDT TUE MAY 6 2003 ...SEVERE THUNDERSTORMS HEADED FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... AT 550 PM...REGIONAL RADARS SHOWS SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI MOVING EAST TO SOUTHEAST AT 45 MPH. THE STORMS ARE EXPECTED TO REACH A LINE FROM PINCKNEYVILLE ILLINOIS...TO PERRYVILLE...MARBLE HILL AND GREENVILLE IN SOUTHEAST MISSOURI BETWEEN 730 PM AND 830 PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY LARGE HAIL...HIGH WIND...AND BRIEF TORNADO TOUCHDOWNS. PERSONS ACROSS THE REGION SHOULD REMAIN VIGILANT. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER BE OBSERVED...OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA. TORNADO WATCH NUMBER 257 IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
Special weather statement, May 6, 5:50 PM CDT, 1 hour 54 minutes before
ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-107>112-114- 070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CDT TUE MAY 6 2003 ...SEVERE THUNDERSTORMS HEADED FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... AT 550 PM...REGIONAL RADARS SHOWS SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI MOVING EAST TO SOUTHEAST AT 45 MPH. THE STORMS ARE EXPECTED TO REACH A LINE FROM PINCKNEYVILLE ILLINOIS...TO PERRYVILLE...MARBLE HILL AND GREENVILLE IN SOUTHEAST MISSOURI BETWEEN 730 PM AND 830 PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY LARGE HAIL...HIGH WIND...AND BRIEF TORNADO TOUCHDOWNS. PERSONS ACROSS THE REGION SHOULD REMAIN VIGILANT. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER BE OBSERVED...OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA. TORNADO WATCH NUMBER 275 IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. CORRECTED WATCH NUMBER
Special weather statement, May 6, 7:25 PM CDT, 19 minutes before
ILZ075-076-080>082-084-085-088-089-092-093-MOZ076-086-087-100- 107>111-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 725 PM CDT TUE MAY 6 2003 ...SEVERE THUNDERSTORMS STILL HEADED FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... AT 720 PM...REGIONAL RADARS SHOWS SEVERE THUNDERSTORMS OVER EAST- CENTRAL MISSOURI APPROACHING FARMINGTON. MOVEMENT WAS EAST AT 40 TO 45 MPH. THE STORMS ARE EXPECTED TO REACH A LINE FROM PINCKNEYVILLE ILLINOIS...TO PERRYVILLE...MARBLE HILL AND GREENVILLE IN SOUTHEAST MISSOURI BETWEEN 800 PM AND 900 PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY LARGE HAIL...HIGH WIND...AND BRIEF TORNADO TOUCHDOWNS. PERSONS ACROSS THE REGION SHOULD REMAIN VIGILANT. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER BE OBSERVED...OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA. TORNADO WATCH NUMBER 275 IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:33 PM CDT | Tornado Warning | PAH | Ballard | 42 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 42 min |
| May 6, 10:05 PM CDT | Tornado Warning | PAH | Livingston | 55 min |
| May 6, 10:45 PM CDT | Tornado Warning | PAH | Crittenden | 45 min |
| May 6, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 54 min |
| May 6, 10:54 PM CDT | Tornado Warning | PAH | Ballard | 51 min |
| May 6, 11:09 PM CDT | Tornado Warning | PAH | Graves, McCracken | 36 min |
| May 6, 11:16 PM CDT | Tornado Warning | PAH | Union | 44 min |
| May 6, 11:21 PM CDT | Tornado Warning | PAH | Livingston | 39 min |
| May 6, 11:30 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 30 min |
| May 6, 11:36 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 39 min |
| May 6, 11:47 PM CDT | Tornado Warning | PAH | Marshall | 28 min |
| May 6, 11:48 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden | 27 min |
| May 6, 11:59 PM CDT | Tornado Warning | PAH | Henderson | 61 min |
| May 7, 12:03 AM CDT | Tornado Warning | PAH | Lyon, Trigg | 42 min |
| May 7, 12:08 AM CDT | Tornado Warning | PAH | Hopkins | 37 min |
| May 7, 12:09 AM CDT | Severe Thunderstorm Warning | PAH | Calloway | 51 min |
| May 7, 12:19 AM CDT | Severe Thunderstorm Warning | PAH | Webster | 26 min |
| May 7, 12:53 AM CDT | Tornado Warning | PAH | Daviess | 52 min |
| May 7, 12:56 AM CDT | Flash Flood Warning | PAH | Union | 2 hr |
| May 6, 8:33 PM CDT | Tornado Warning | PAH | Alexander | 42 min |
| May 6, 8:45 PM CDT | Tornado Warning | PAH | Jackson, Perry | 45 min |
| May 6, 8:55 PM CDT | Tornado Warning | PAH | Pulaski, Union | 50 min |
| May 6, 9:12 PM CDT | Tornado Warning | PAH | Alexander | 13 min |
| May 6, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 33 min |
| May 6, 9:28 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 47 min |
| May 6, 9:37 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 23 min |
| May 6, 9:39 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 36 min |
| May 6, 9:42 PM CDT | Severe Thunderstorm Warning | PAH | Union | 48 min |
| May 6, 9:56 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| May 6, 9:56 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 49 min |
| May 6, 9:59 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 31 min |
| May 6, 10:12 PM CDT | Tornado Warning | PAH | Massac | 8 min |
| May 6, 10:18 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 12 min |
| May 6, 10:20 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Union | 3 hr |
| May 6, 10:26 PM CDT | Tornado Warning | PAH | Johnson, Pulaski | 49 min |
| May 6, 10:31 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 29 min |
| May 6, 10:33 PM CDT | Severe Thunderstorm Warning | PAH | Union | 12 min |
| May 6, 10:36 PM CDT | Tornado Warning | PAH | Massac | 39 min |
| May 6, 10:59 PM CDT | Tornado Warning | PAH | Pope | 46 min |
| May 6, 11:08 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 37 min |
| May 6, 11:40 PM CDT | Flash Flood Warning | PAH | Johnson, Massac, Pope | 4 hr |
| May 6, 8:08 PM CDT | Tornado Warning | PAH | Bollinger | 22 min |
| May 6, 8:16 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 44 min |
| May 6, 8:16 PM CDT | Tornado Warning | PAH | Perry | 44 min |
| May 6, 8:21 PM CDT | Tornado Warning | PAH | Cape Girardeau | 39 min |
| May 6, 8:26 PM CDT | Tornado Warning | PAH | Bollinger | 34 min |
| May 6, 8:56 PM CDT | Tornado Warning | PAH | Cape Girardeau | 19 min |
| May 6, 8:58 PM CDT | Tornado Warning | PAH | Perry | 32 min |
| May 6, 9:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 42 min |
| May 6, 9:44 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 31 min |
| May 6, 10:02 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 43 min |
| May 6, 10:09 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 51 min |
| May 6, 10:24 PM CDT | Tornado Warning | PAH | Scott | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.